Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Suffering from hair fall problem. Prescribed fefol-z for low iron levels. Safe to take?

Ok. i had some hair fall problem so i took the treatment from Dr. where they found less iron in my body so they suggested me to take one capsule for Fefol Z after lunch or after any meal. now i want to know about this medicine as i am not in any consult of doctors but as per the report i want to know about this medicine??
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  530
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi..thanks for the query.
Fefol-Z has iron, zinc sulphate and folic acid. It was prescribed to you probably because you have a low serum iron or a low ferritin level,which causes hair loss in many females.Besides being a possible trigger for telogen effluvium where a lot of hair shedding occurs, iron deficiency could also be the most likely underlying cause when hair loss is subtle; slowly thinning out over many months or even years. This is common among women of childbearing age due to menstruation and pregnancy.
You can also see with your dermatologist to check some hormones( testosterone level, DHEAS, Thyroid hormons,Estrogen level)as these also cause a similar hair loss.
Iron supplements take at least 3 months to have any effect on your hair.The first thing you will notice is a reduction in hair loss (at 3 months).Over the following 6 months your hair should start getting thicker.
hope this helps...Take Care!
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor